MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT
Catalog Number ECP017G
Medical Device Problem Codes Failure to Obtain Sample (2533); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one encor probe, probe cover and partial sample trap assembly were received for evaluation.During visual evaluation, the probe appeared to be clean, the probe gears appeared to be clean and it was observed that the aperture was received partially open.Also the shaft seal was noted to be seated in the incorrect position, the saline cap was not returned, no damage was identified to the rear housing and no other anomalies noted.Upon functional testing, an in-house encor enspire system in house saline cap and inhouse sample trap assembly was used for functional testing.The probe was loaded into the in-house driver and calibrated successfully.It was noted that the returned probe was able to pass in both maximum vacuum test and also in the vacuum differential test.Then the probe was inserted into a piece of beef and around the clock sampling was performed.Each time, the probe underwent the following processes: aperture opened, sample cut and sample deposited into the sample tray.The probe was able to obtain 6 samples successfully.No error was displayed on the console during testing.No unusual noises were heard during the evaluation.During removal of the last sample pass, the shaft seal was observed detached from the trap chamber.The returned device was further inspected.The returned sample tray was removed from the returned sample chamber for further visual inspection.Upon removal of the sample tray, it was noted the sample trap shaft seal was seated to the distal end of the sample tray.The sample trap shaft seal top surface appears to not be flush.The front seal cap was seated to the trap chamber, all tines were inplace and intact, and no anomalies were noted.Therefore, the investigation is confirmed for identified detachment of components as the shaft seal was noted to be detached from the trap chamber and the investigation is inconclusive for the reported failure to obtain sample as the identified issue may have contributed to the reported event.A definitive root cause for the reported failure to obtain sample and identified detachment of components could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure through hard density tissue, the device allegedly could not get a sample.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ENCOR BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20661543
Report Number2020394-2024-01676
Device Sequence Number7285449
Product Code KNW
UDI-Device Identifier00801741086281
UDI-Public(01)00801741086281(11)230609(17)250328(10)VTHRA003
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Catalogue NumberECP017G
Device Lot NumberVTHRA003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown